Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Started hair fall after using Gel. Thinking to use Tugain or livon hair gain tonic. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hi i am 25 years old... I am male... At the age of 20 i have very good hair... But at college time i started Gel for styling as a result my hair falls down...i ordered oil from my grandfather and applied it controlled my hair fall to some extent but not that much whenever i go to shower and tried to put lifeboy original as stated by my grandfather it shows hair in the soap not that much but yes 5 to 6 and my hair is not growing... I want to grow my hair now i am thinking to use either cipla tugain 2 or livon hair gain tonic kindly suggest me which one i will use
Posted Wed, 9 Oct 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 57 minutes later
Brief Answer:
You may use minoxidil 5 percent

Detailed Answer:
Thanks for writing to us.
Nicotine present in smoke can lead to increased pigmentation of lips or oral mucosa. This is known as smoker's melanosis.
Cessation of smoking usually reverses the process in few years time. As such there is no medication that would reduce the pigmentation unless smoking is completely stopped. If the pigmentation is present over lip, you may try applying hydroquinone or kojic acid cream once in a day and use a lip balm with sun protection factor to reduce pigmentation. If its in oral cavity, unfortunately nothing can be done

Hope this helped.
Take care
Above answer was peer-reviewed by
Follow-up: Started hair fall after using Gel. Thinking to use Tugain or livon hair gain tonic. Suggest? 17 minutes later
I am not a smoker nor i drink alcohal.... How and what i can use to regain my hair
Answered by Dr. Kalpana Pathak 1 hour later
Brief Answer:
use minoxidil 5 percent

Detailed Answer:

Please accept my apologies for the incorrect answer received. I am not sure how it happened as the answer was meant for another user.

Nevertheless i shall rectify my mistake by answering the query in detail.

The causes for hair fall could be divided into three 

1) androgentic alopecia- where hair loss is from frontal, ttemporal area and vertex of scalp ie from front, sides and centre. Hair fall is gradual and individual hair starts thinning out.

2) telogen effluvium- hair fall is diffuse. Causes are stress, chronic illness like jaundice, typhoid, dengue, anemia, thyroid ds, nutritional deficiency, smoking alcohol, intake of medicine for prolonged use 

3) local causes like dandruff, use of gels, over application of oils, salon hair treatments, hair coloring etc.

You have mentioned that you were using gels previously and then started using oil. Also the hair fall is only 5 to 6 hair per day( we consider hair fall when its 50 to 100 strands per day, anything below this is normal) and your hair is not growing properly.

Anyways, first I would like to rule out any possible cause of hair loss

So please answer these queries

Pattern of hair fall- if you can see that hair density is reduced. If yes area involved

Since how long are you having it

Any precipitating cause like any previous illness, inadequate diet, stress in form of exams, dandruff etc.

Also please attach an image of your scalp, so that your hair can be analysed.

In the interim start taking tablet androanagen daily and apply minoxidil 5 percent solution 1 ml twice in a day. If these are taken for two to three months, these will reduce hair fall and promote hair growth.
Also avoid gels or excessive oiling of hair
Take nutritious diet XXXXXXX in milk,soy products,lentils,sproutslean meats,fish,eggs,green vegetables,nuts and fruits
Exercise daily

Hope this would help.I apologise once again for the gaffe.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor